MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)

AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Model Number KD-VC611Q-07303S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported the single use preloaded sphincterotome cutting wire snapped.The issue occurred during a therapeutic endoscopic retrograde cholangiopancreatography (ercp)procedure.The procedure was completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The mdr supplemental report is being submitted to provide updated fields and final investigation results.Updated fields: d8, d9, h2, h3, h4, h6, h11.The device was returned for evaluation and the customer's allegation was confirmed.A definitive root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: the device was not protruded enough from the endoscope until the rear end of the cutting wire was in the field of view.The cutting wire and the endoscope were being close to each other.The output was activated.This had led to an electrical discharge between the cutting wire and the distal end of the endoscope.An electrical discharge occurred, and the cutting wire became hot instantly.This had caused the cutting wire to break.Olympus will continue to monitor the performance of this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23037767
Report Number9614641-2025-01522
Device Sequence Number21367967
Product Code KNS
UDI-Device Identifier04953170399442
UDI-Public04953170399442
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC611Q-07303S
Device Lot Number47V
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown